Alert archive / Alabama / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 239, NWS Mobile, AL

June 18, 2023Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 18, 2023, 11:00 AM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 45 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2023, 11:00 AM CDT (16:00 UTC)
Expired
Jun 18, 2023, 11:45 AM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 155 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 11:38 AM CDTTSTM WND DMGCoffeeville, ALDelayed EMA report of trees block W Bend Rd. Time using radar.
Jun 18, 11:38 AM CDTTSTM WND DMGCoffeeville, ALDelayed EMA report of trees block W Bend Rd. Time using radar.
Jun 18, 11:38 AM CDTTSTM WND DMGCoffeeville, ALDelayed EMA report of trees block W Bend Rd. Time using radar.
Jun 18, 11:40 AM CDTTSTM WND DMG1 W Coffeeville, ALDelayed EMA reports large tree blocking rd near 100 Hwy 84 in Coffeeville. Time using radar.
Jun 18, 11:40 AM CDTTSTM WND DMG1 W Coffeeville, ALDelayed EMA reports large tree blocking rd near 100 Hwy 84 in Coffeeville. Time using radar.
Jun 18, 11:40 AM CDTTSTM WND DMG1 W Coffeeville, ALDelayed EMA reports large tree blocking rd near 100 Hwy 84 in Coffeeville. Time using radar.
Jun 18, 11:42 AM CDTTSTM WND DMG3 Sse Woods Bluff, ALDelayed EMA report of trees blocking rd at Hwy 69 and Witch Creek Rd. Time using radar.
Jun 18, 11:42 AM CDTTSTM WND DMG3 Sse Woods Bluff, ALDelayed EMA report of trees blocking rd at Hwy 69 and Witch Creek Rd. Time using radar.
Jun 18, 11:42 AM CDTTSTM WND DMG3 Sse Woods Bluff, ALDelayed EMA report of trees blocking rd at Hwy 69 and Witch Creek Rd. Time using radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:11 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

638 
WUUS54 KMOB 181600
SVRMOB
ALC023-025-129-181645-
/O.NEW.KMOB.SV.W.0239.230618T1600Z-230618T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1100 AM CDT Sun Jun 18 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southwestern Alabama...
  Northwestern Washington County in southwestern Alabama...
  Northwestern Clarke County in southwestern Alabama...

* Until 1145 AM CDT.

* At 1059 AM CDT, severe thunderstorms were located along a line
  extending from near Increase to 4 miles west of Clara, moving east
  at 60 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Butler, Chatom, Saint Stephens, Lisman, Millry, Silas, Coffeeville,
  Pennington, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8804 3209 8805
      3205 8812 3202 8812 3199 8810 3201 8809
      3199 8807 3199 8793 3142 8806 3145 8845
      3190 8847 3231 8842
TIME...MOT...LOC 1559Z 276DEG 54KT 3223 8854 3156 8878 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MM
1 follow-up statement
542 
WWUS54 KMOB 181646
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1146 AM CDT Sun Jun 18 2023

ALC023-025-129-181656-
/O.EXP.KMOB.SV.W.0239.000000T0000Z-230618T1645Z/
Choctaw AL-Washington AL-Clarke AL-
1146 AM CDT Sun Jun 18 2023

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW...NORTHWESTERN
WASHINGTON AND NORTHWESTERN CLARKE COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama.

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8804 3209 8805
      3205 8812 3202 8812 3199 8810 3201 8809
      3199 8807 3199 8793 3142 8806 3145 8845
      3190 8847 3231 8842
TIME...MOT...LOC 1646Z 276DEG 54KT 3215 8774 3149 8798 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:09 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 18, 7:09 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
709 AM CDT Sun Jun 18 2023

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 709 AM CDT Sun Jun 18 2023

LIFR to IFR conditions are present across interior south central
Alabama this morning as a result of dense fog development. The
fog should dissipate in the next couple of hours. Elsewhere, MVFR
to VFR ceilings persist. Multiple rounds of showers and storms
will move across the area today. Timing of these rounds remains
uncertain so have included TEMPO and PROB 30 groups, but its
likely the TAFs may need to be amended through the cycle. Storms
will be capable of producing damaging winds, large hail, and
possibly a tornado. Torrential rainfall is also possible in and
around storms with periods of LIFR/IFR visibilities and MVFR
ceilings likely. Outside of storms, expect a mainly south to
southwest wind to persist. /14

&&

.PREV DISCUSSION... /issued 559 AM CDT Sun Jun 18 2023/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Monday)
Issued at 559 AM CDT Sun Jun 18 2023

Shortwave ridging aloft has briefly built across our forecast area
early this morning and has provided a small respite from the active
convective weather pattern. Calm winds and a shallow saturated
airmass has resulted in favorable conditions for the development of
areas of dense fog across interior portions of southwest and south
central AL. We have issued a Dense Fog Advisory for some of our
interior counties through 9 AM CDT given observational trends and
continued high probabilities of low visibility over these locations
in the SREF/RAP guidance. Satellite/radar data shows additional
convective complexes translating out of AR and into central and
northern portions of MS early this morning, with additional storms
further west over parts of southern/southeastern OK and the vicinity
of the ArkLaTex. This activity is a sign that residents across our
region should be preparing for more rounds of severe weather later
this morning and into this afternoon/evening.

The shortwave ridging pattern currently over our area will be short-
lived and will quickly break down this morning as the potent
shortwave trough responsible for the strong to severe convection to
our west and northwest approaches the Mississippi Valley region
through this afternoon. Shortwave impulses in the W-NW flow will
translate over our forecast area this morning and will interact with
the recovering airmass to aid in the initiation of isolated to
scattered showers and thunderstorms over the vicinity of southeast
MS and southwest AL early this morning. We also have eyes on the
more intense storms currently pushing east of the MS River Valley as
of this writing. It is still unclear on how potent convection may
become during the early-mid morning hours, but given that dewpoints
will be recovering in the low to mid 70s, we cannot rule out severe
convection developing across our western counties this morning. Most
of the CAMs are in agreement with bringing another round of severe
weather across our forecast area during the afternoon and evening
hours as additional shortwave impulses make an eastward progression
across MS/AL. The overall timing of severe weather is difficult and
will be dependent on how storms unfold across our area this morning.
It still appears that the atmosphere will become quite unstable late
this morning and into this afternoon/evening with MLCAPE values
rising to 3000-4000 J/KG per the latest CAM guidance with 0-6 km
bulk shear values in excess of 50 kt more than favorable for
organized severe weather with clusters of severe storms/supercells
and potentially bowing segments sweeping over our CWA later this
morning and into the afternoon. This round of severe storms could be
followed by another wave of severe storms later this evening and
tonight as an upper level low moves across MO/IL and an associated
shortwave trough progresses eastward into MS/AL. All of this to say
that there is an increased threat of damaging winds in excess of 70
mph, large hail in excess of 2" in diameter, and possibly a tornado
or two over our area through this evening or late tonight. All of
our CWA has been placed within an Enhanced Risk (3 of 5) of severe
weather today and tonight. We are all weary from this continued
onslaught of severe weather, but please continue to remain weather
aware today and have multiple ways to receive warning information
and be prepared to get into your safe place should warnings be
issued. Torrential downpours will also be likely with storms today
and tonight, with rainfall amounts between 2-4" and locally higher
possibly falling in a short period of time. The Flash Flood Watch
remains in effect through tonight. Hot and humid conditions will
prevail outside of storm development with highs in the upper 80s to
lower 90s. Dewpoints well in the 70s will result in maximum heat
indices between 100-105 over southern portions of our area today,
perhaps locally as high as 105-108 in southern parts of southeast
MS and far southwest AL. A HIGH risk of rip currents will remain
in effect along local beaches today and probably for the next
several days.

Briefly looking ahead to Monday: more storms are likely to develop
as northwest flow persist along the base of the upper level low that
remains in the vicinity of IL/IN/KY. Some could be severe yet again
in the high CAPE/shear environment. A Slight (2 of 5) risk has been
outlined over much of our area. More heavy rainfall will also be
possible and we will need to look at potentially extending our Flash
Flood Watch. Hot again with maximum heat indices topping out
between 100-105 across the southern half of our area. /21

SHORT TERM...
(Monday night through Tuesday night)
Issued at 559 AM CDT Sun Jun 18 2023

An unsettled pattern persists into the short term as an upper low
over the Tennessee Valley begins pushing further into the
Southeastern US. Down at the surface, a lingering surface
boundary will remain draped across the forecast area helping to
serve as a focus for convective development on Tuesday before
shifting southwestward. This pattern will keep increased chances
for showers and storms through the period especially along the
lingering surface boundary. Deep layer flow becomes slightly
weaker and more unidirectional on Tuesday with bulk shear values
between 30-40 knots as the upper low pushes southward. There will
still be a very moist and unstable beneath upper level flow with
plenty of instability especially within the hail growth zone. This
will result in the potential for some strong to severe storms
again with damaging winds and hail being the main threats. The SPC
has the entire area outlooked in a marginal risk for severe storms
on Tuesday. Storms will also be capable of producing heavy
rainfall which could lead to flooding concerns particularly where
storms train.

High temperatures on Tuesday top out in the upper 80s and lower
90s with lows ranging from the upper 60s inland to the 70 mid 70s
near the coast each night. /14

LONG TERM...
(Wednesday through Saturday)
Issued at 559 AM CDT Sun Jun 18 2023

An upper low will linger over the Southeast through much of the
extended as an upper ridge dominates across the Great Lakes
region. This ultimately creates a rex block pattern over the
eastern US. Global models are then in decent agreement with the
upper low slowly drifting northward and opening into a wave later
in the period as the upper ridge moves out over the western
Atlantic. With the local area being in close proximity to the
upper low, am expecting rain chances to remain elevated through
the week. Winds aloft are expected to become weaker, as a result
of the upper low overhead, which should decrease the severe risk
from what we have seen lately. Although, can't completely rule out
a few strong storms as a wet and unstable airmass continues to
linger across the region. Elevated rain chances through the period
will also maintain concerns for flooding potential. The high rain
chances and cloud cover will keep temperatures a little cooler
with highs generally in the 80s and lows in the upper 60s to lower
70s. /14

MARINE...
Issued at 559 AM CDT Sun Jun 18 2023

A light to occasionally moderate west to southwest flow is expected
to persist into the middle of next week, and cautionary headlines
may be required at times. Scattered to numerous showers and
thunderstorms that develop over the marine area will be capable of
producing strong winds, hail, torrential downpours, and waterspouts
today and Monday. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      90  76  91  73  89  71  88  69 /  70  30  80  50  70  50  70  30
Pensacola   89  78  90  75  88  74  88  72 /  60  30  80  60  70  60  80  50
Destin      88  79  89  77  89  75  87  73 /  60  30  80  70  70  70  80  60
Evergreen   91  73  89  70  89  69  85  67 /  60  50  80  50  70  50  70  30
Waynesboro  89  73  90  70  90  69  86  68 /  70  50  70  30  60  30  50  20
Camden      88  71  87  69  89  68  82  66 /  60  60  80  40  60  40  60  30
Crestview   93  73  91  70  90  69  87  67 /  60  30  80  60  70  60  80  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Monday morning for ALZ051>060-261>266.

     Dense Fog Advisory until 9 AM CDT this morning for ALZ051-
     053>060.

     High Rip Current Risk through Tuesday evening for ALZ265-266.

FL...Flood Watch through Monday morning for FLZ201>206.

     High Rip Current Risk through Tuesday evening for FLZ202-204-206.

MS...Flood Watch through Monday morning for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 18, 8:42 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
842 AM CDT Sun Jun 18 2023

MSZ067-075-076-181430-
Perry MS-Greene MS-Wayne MS-
842 AM CDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of northern Perry,
southern Wayne and northern Greene Counties through 930 AM CDT...

At 841 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Macedonia, or 10 miles
northeast of Petal, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richton, Leakesville and State Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3143 8894 3152 8894 3147 8845 3141 8845
      3110 8853 3133 8915 3143 8915
TIME...MOT...LOC 1341Z 283DEG 37KT 3143 8911

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 18, 9:15 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
915 AM CDT Sun Jun 18 2023

ALZ052-053-261-262-181500-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
915 AM CDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of northeastern Mobile,
northwestern Baldwin, southeastern Washington and south central
Clarke Counties through 1000 AM CDT...

At 915 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles west of Calvert, or 9 miles northeast of
Citronelle, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calvert and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
south central and southwestern Alabama.

&&

LAT...LON 3113 8819 3127 8817 3129 8770 3125 8766
      3124 8762 3100 8762 3099 8761
TIME...MOT...LOC 1415Z 278DEG 27KT 3117 8810

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 18, 9:23 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
923 AM CDT Sun Jun 18 2023

ALZ052-053-261-262-MSZ076-181515-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-Greene MS-
923 AM CDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of northeastern Mobile,
northwestern Baldwin, Washington, south central Clarke and
northeastern Greene Counties through 1015 AM CDT...

At 922 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles east of
State Line to 7 miles southwest of Fruitdale. Movement was east at 35
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chatom, Wagarville, Deer Park, Tibbie, Calvert, Fruitdale and
McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama...and southeastern Mississippi.

&&

LAT...LON 3144 8847 3144 8845 3148 8845 3153 8843
      3148 8785 3106 8790 3125 8854
TIME...MOT...LOC 1422Z 281DEG 31KT 3145 8840 3127 8849

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Jun 18, 10:13 AM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1013 AM CDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     Hail             4 WSW Citronelle        31.07N 88.31W
06/18/2023  E0.70 inch       Mobile             AL   Public

            Public report of dime size hail at Mill
            Creek Golf Course southwest of Citronelle
            AL.

&&

10
Special weather statement, Jun 18, 10:34 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
1034 AM CDT Sun Jun 18 2023

ALZ059-264-FLZ201>204-181615-
Baldwin Central AL-Escambia AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1034 AM CDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of east central Baldwin,
southern Escambia, northwestern Santa Rosa and Escambia Counties
through 1115 AM CDT...

At 1034 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Atmore to 11 miles
east of Bay Minette to 4 miles southeast of Stapleton. Movement was
southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Atmore, Pace, Milton, Goulding, Century, Flomaton, Bagdad,
Myrtle Grove, Molino, Jay, Pollard, Bratt and I65 And CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
south central and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3036 8729 3042 8735 3045 8735 3045 8740
      3052 8745 3072 8769 3079 8765 3079 8756
      3085 8763 3109 8757 3104 8685 3063 8702
      3056 8703 3051 8710 3058 8715 3058 8718
      3055 8717 3053 8719 3051 8716 3046 8716
TIME...MOT...LOC 1534Z 297DEG 31KT 3105 8748 3082 8759 3071 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 18, 10:54 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 AM CDT Sun Jun 18 2023

ALZ264>266-FLZ202-181700-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Escambia Coastal FL-
1054 AM CDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of southwestern Mobile,
southern Baldwin and south central Escambia Counties through NOON
CDT...

At 1053 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Lillian to 7 miles
west of Bayou La Batre. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Foley, Bayou La Batre, Point Clear, Dauphin Island, Lillian, Magnolia
Springs, Bon Secour, Summerdale, Perdido Beach, Elberta, Coden, Fort
Morgan and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3025 8819 3026 8811 3038 8838 3034 8827
      3034 8826 3040 8834 3039 8839 3040 8839
      3046 8840 3049 8810 3045 8810 3051 8792
      3055 8748 3046 8739 3047 8742 3042 8740
      3032 8726 3034 8731 3022 8803
TIME...MOT...LOC 1553Z 267DEG 19KT 3041 8745 3037 8836

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Purdy

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:42 PM CDTSpecial Weather StatementMOBClarke48 min
Jun 18, 2:10 AM CDTDense Fog AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more7 hr
Jun 18, 7:10 AM CDTSpecial Weather StatementMOBChoctaw35 min
Jun 18, 9:15 AM CDTSpecial Weather StatementMOBWashington45 min
Jun 18, 9:23 AM CDTSpecial Weather StatementMOBWashington52 min
Jun 18, 9:29 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Mobile, Washington46 min
Jun 18, 9:32 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington43 min
Jun 18, 9:39 AM CDTSevere Thunderstorm WarningMOBMobile, Washington51 min
Jun 18, 10:03 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile42 min
Jun 18, 10:10 AM CDTSpecial Marine WarningMOB95 min
Jun 18, 10:54 AM CDTSpecial Weather StatementMOBBaldwin66 min
Jun 18, 11:04 AM CDTAreal Flood AdvisoryMOBBaldwin5 hr
Jun 18, 11:22 AM CDTSpecial Marine WarningMOB68 min
Jun 18, 11:36 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw, Clarke, Monroe, Washington, Wilcox39 min
Jun 18, 11:44 AM CDTSpecial Marine WarningMOB61 min
Jun 18, 12:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBButler, Clarke, Conecuh, Monroe, Wilcox48 min
Jun 18, 12:19 PM CDTSpecial Marine WarningMOB86 min
Jun 18, 12:55 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBButler, Conecuh, Covington, Crenshaw, Escambia, Monroe50 min
Jun 18, 1:30 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBCovington, Crenshaw45 min
Jun 18, 1:36 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 18, 1:38 PM CDTSpecial Weather StatementMOBMobile52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.